Oklahoma, 2004

Winter Weather in Oklahoma, December 22, 2004

December 22, 2004 · NWS OUN · 28 events in 28 counties and zones

28 winter weather, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 22, 3:44 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Dec 22, 3:44 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CST WED DEC 22 2004

.DISCUSSION...
BAND OF LIGHT SN FALLING ACROSS N CENTRAL OK EARLY THIS MORNING. THE
MAIN AREA OF SN CONT TO MOVE ACROSS WEST TX/TX PANHANDLE EARLY THIS
MORNING...BEGINNING TO MOVE INTO N TX/SW OK. HEAVIEST SNOW EXPECTED
TO FALL ACROSS SOUTHERN OK/WEST N TX TODAY WHERE AREA OF
FRONTOGENETICAL FORCING IS EXPECTED. SNOW ACCUMULATIONS STILL A
CHALLENGE BUT BELIEVE SOME ACCUM WILL OCCUR FROM APPROX I-40 SOUTH
WITH THE LARGEST AMOUNTS IN PARTS OF WEST N TX AND SOUTHWEST OK.
WILL EXTEND SNOW ADVSY FOR APPROX I-40 CORRIDOR SOUTH WITH 2-4
INCHES POSSIBLE ACROSS THIS AREA AND ISSUE WINTER STRM WARNING FOR
TX ZONES AND PARTS OF SW OK WHERE MORE THAN 4 INCHES ARE LIKELY.
SNOW WILL GRADUALLY SHIFT TO THE EAST TODAY...WITH SOME LINGERING
SNOW FLURRIES IN SE OK THIS EVENING. PARTS OF NORTHERN OK MAY NOT
SEE MUCH SN TODAY AS DEEPER DRY AIR FILTERS INTO THE SOUTHERN
PLAINS.

COLD ARCTIC AIR WILL MOVE INTO THE AREA TODAY AND THURS CAUSING
COLDEST CONDITIONS OF THE SEASON WITH WIND CHILLS BELOW FREEZING TO
THE SINGLE DIGITS. WITH CLEARING SKIES AND LIGHT WINDS...THURS
NITE/FRI MORNING COULD SEE TEMPS IN THE SINGLE DIGITS OVR APPROX THE
NORTHERN HALF OF THE FA. TEMPS WILL WARM FRI INTO THE WEEKEND WITH
HIGHS IN THE 40S ACROSS THE AREA CHRISTMAS DAY. NO CHANGES TO
EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  29  12  22   9 /  80  10  20  20
HOBART OK         28  14  20   9 /  90  10  20  20
WICHITA FALLS TX  30  16  25  14 / 100  10  20  20
GAGE OK           27   9  17   3 /  50  10  20  20
PONCA CITY OK     27   8  19   4 /  30  10  20  10
DURANT OK         34  18  28  14 /  90  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING TODAY FOR...ZONES 37..44>45.
SNOW ADVISORY TODAY FOR...ZONES 21>23..27>36..38>43..46>48..50>52.
TX...WINTER STORM WARNING TODAY FOR ZONES 83>90.

&&

25
Hazardous weather outlook, Dec 21, 12:00 PM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE DEC 21 2004

OKZ004>048-050>052-TXZ083>090-221200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE WILL BE NO THUNDERSTORMS THROUGH TONIGHT.

DISCUSSION...
A STABLE AIRMASS WILL PREVENT DEVELOPMENT OF THUNDERSTORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM WEDNESDAY DEC 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
SNOW CHANCES WILL INCREASE THIS EVENING OVER FAR NORTHWEST
OKLAHOMA...AND SPREAD SOUTHEAST INTO WESTERN NORTH TEXAS AND CENTRAL
AND SOUTH CENTRAL OKLAHOMA BY WEDNESDAY MORNING. HEAVY SNOW
ACCUMULATIONS ARE NOT EXPECTED...BUT THERE COULD BE SOME SLICK SPOTS
ON ROADS ACROSS MAINLY THE NORTHWEST HALF OF OKLAHOMA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS WILL OCCUR.

OTHER HAZARDOUS WEATHER...
SNOW WILL BE LIKELY ON WEDNESDAY...MAINLY ACROSS WESTERN NORTH TEXAS
AND SOUTHERN AND EASTERN OKLAHOMA. SNOW WILL END IN SOUTHEAST
OKLAHOMA WEDNESDAY EVENING. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES MAY
RESULT IN HAZARDOUS TRAVEL CONDITIONS IN SOME AREAS. SOME LIGHT SNOW
ALSO MAY FALL ON THURSDAY. BITTER COLD CONDITIONS WILL PREVAIL
WEDNESDAY THROUGH CHRISTMAS MORNING...WITH TEMPERATURES NEAR OR
BELOW FREEZING AND MORNING WIND CHILLS RANGING FROM 10 ABOVE TO 10
BELOW ZERO. PLEASE REVIEW THE SPECIAL WEATHER STATEMENT FOR FURTHER
DETAILS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY DECEMBER 22.

26

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 winter weather. Local standard time, as filed.

Winter Weather, Beckham

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Beckham forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

The first snowfall of the season for parts of central and southern Oklahoma and western north Texas produced widespread snowfall totals of 1-3 inches with a few isolated areas receiving up to 4 inches of snow, especially in southeast Oklahoma. Wind speeds of 15-30 mph also caused some blowing and drifting of the snow. Numerous traffic accidents and cancellations of schools and activities were reported due to the slick and hazardous roadways. Some of these traffic accidents caused a few injuries along with 3 indirect deaths.

Winter Weather, Atoka

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Atoka forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Winter Weather, Bryan

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Bryan forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Winter Weather, Caddo

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Caddo forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Winter Weather, Carter

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Carter forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Winter Weather, Cleveland

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Cleveland forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Winter Weather, Coal

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Coal forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Winter Weather, Comanche

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Comanche forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Winter Weather, Cotton

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Cotton forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Winter Weather, Garvin

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Garvin forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Winter Weather, Grady

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Grady forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Winter Weather, Greer

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Greer forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Winter Weather, Harmon

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Harmon forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Winter Weather, Hughes

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Hughes forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Jefferson forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Winter Weather, Johnston

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Johnston forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Winter Weather, Kiowa

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Kiowa forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Winter Weather, Love

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Love forecast zone
Reported by
GENERAL PUBLIC
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Winter Weather, Marshall

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Marshall forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Winter Weather, McClain

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
McClain forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Winter Weather, Murray

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Murray forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Winter Weather, Pontotoc

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Pontotoc forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Winter Weather, Pottawatomie

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Pottawatomie forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Winter Weather, Seminole

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Seminole forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Winter Weather, Stephens

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Stephens forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Winter Weather, Tillman

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Tillman forecast zone
Reported by
GENERAL PUBLIC
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Winter Weather, Washita

When
December 22, 5:30 AM CST to 8:00 PM CST
Where
Washita forecast zone
Reported by
GENERAL PUBLIC
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428156, 5428157, 5428158, 5428159, 5428160, 5428161, 5428162, 5428163, 5428164, 5428165, 5428166, 5428167, 5428168, 5428286, 5428287, 5428288, 5428289, 5428290, 5428291, 5428292, 5428293, 5428294, 5428295, 5428296, 5428297, 5428298, 5428299, 5428300.